Puerto Rico, 2005

Flash Flood in Puerto Rico, September 14, 2005

September 14, 2005 · NWS SJU · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 14, 7:00 AM AST, 8 hours 10 minutes earlier.

Area forecast discussion, Sep 14, 7:00 AM AST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
700 AM AST WED SEP 14 2005

.DISCUSSION...
NELY BL FLOW CONTINUES THIS MORNING ACROSS THE LOCAL AREA...OUT
AHEAD OF LOW TO MID LEVEL CYCLONIC CURL NEAR 22N 62W...WITH TROF
EXTENDING SWD INTO THE LEEWARDS. THIS FEATURE IS FORECAST TO MOVE
WNW ACROSS THE LOCAL AREA DURING THE NEXT 24-36 HOURS...PUSHING AN
ELONGATED BAND OF SIGNIFICANT LLVL MOISTURE ALONG AND AHEAD OF IT.
BEST MOISTURE AND INSTABILITY HAS REMAINED ACROSS THE NE CARIB
WATERS TO OUR S AND SE OVERNIGHT...AND THIS SHOULD BEGIN TO SLIDE W
TODAY AND AFFECT LOCAL CARIB WATERS AND STX VICINITY. SUFFICIENT
MOISTURE WILL ADVECT INTO AND ACROSS THE LOCAL ISLANDS TODAY...AND
WITH AMPLE SUNSHINE...DIURNAL FORCING IS EXPECTED TO PRODUCE
SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.
SELY FLOW BEHIND THE TROUGH AXIS WILL PREVAIL THURSDAY...BUT
SUFFICIENT MOISTURE SHOULD LINGER FOR ANOTHER RELATIVELY ACTIVE
WEATHER DAY. DRIER MORE STABLE CONDITIONS WITH SHALLOW LLVL MOISTURE
ARE THEN EXPECTED THROUGH FRIDAY. MOISTURE ON THE BACKSIDE OF A LLVL
TROF NOW ALONG 50W WILL MOVE INTO THE REGION FRIDAY NIGHT AND
SATURDAY...BUT IS CURRENTLY FORECAST TO ADVECT MORE NW AND MUCH OF
THIS MOISTURE MAY MOVE ACROSS THE LOCAL ATLANTIC AND PASS LARGELY
NORTH OF THE LOCAL ISLANDS...AND SPREAD ACROSS THE AREA MORE
SIGNIFICANTLY ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  89  78 /  40  50  50  20
STT  88  79  88  79 /  50  50  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

70
Hazardous weather outlook, Sep 14, 6:30 AM AST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED SEP 14 2005

PRZ001>013-AMZ710>750-151030-
630 AM AST WED SEP 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A MID LEVEL TROUGH LOCATED TO THE NORTH OF PUERTO RICO THIS
MORNING...WILL MOVE SLOWLY OVER THE LOCAL AREA TODAY TO ENHANCE THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS FEATURE IN
COMBINATION WITH LOW LEVEL MOISTURE AND A NORTHEASTERLY WIND FLOW
PLUS DIURNAL HEATING COULD INTERACT TO PRODUCE AN ACTIVE DAY OVER
PARTS OF THE ISLAND.

THE PRECIPITATION WILL BE MORE PREVALENT OVER THE WEST AND
WEST-SOUTHWEST OF PUERTO RICO DURING THE AFTERNOON TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS. SOME OF
THE THUNDERSTORMS WILL BE HEAVY ENOUGH TO PRODUCE URBAN AND STREAM
FLOODING IN ISOLATED AREAS.

LONG PERIOD NORTH AND NORTHWEST SWELLS FROM RECENT HURRICANES WILL
CONTINUE TO MOVE THROUGH THE REGIONAL WATERS...CREATING MODERATE
SIZED BREAKING WAVES ALONG THE LOCAL REEF LINES AND ATLANTIC
BEACHES. THESE SURGING WAVES WILL GENERATE RIP CURRENTS ALONG THE
SHORE LINE AND WITHIN THE SURF ZONE...AND LOCAL BEACH GOERS ARE
URGED TO BE ALERT FOR THESE STRONG CURRENTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

VIZ001-002-AMZ710>730-151030-
630 AM AST WED SEP 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A MID LEVEL TROUGH LOCATED TO THE NORTH OF THE LOCAL ISLANDS THIS
MORNING...WILL MOVE SLOWLY OVER THE LOCAL AREA TODAY TO ENHANCE THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS FEATURE IN
COMBINATION WITH LOW LEVEL MOISTURE AND A NORTHEASTERLY WIND FLOW
PLUS DIURNAL HEATING COULD INTERACT TO PRODUCE AN ACTIVE DAY OVER
PARTS OF THE ISLANDS.

WHAT TO EXPECT FOR TODAY...THE ENVIRONMENT WILL REMAIN MOIST AND
UNSTABLE...WHICH WILL ONCE AGAIN HELP FOR MORE ACTIVE WEATHER ACROSS
PARTS OF THE LOCAL AREA. PASSING SHOWERS AND ISOLATED THUNDERSTORMS
CAN BE EXPECTED TO OCCUR FROM TIME TO TIME.

LONG PERIOD NORTH AND NORTHWEST SWELLS FROM RECENT HURRICANES WILL
CONTINUE TO MOVE THROUGH THE REGIONAL WATERS...CREATING MODERATE
SIZED BREAKING WAVES ALONG THE LOCAL REEF LINES AND ATLANTIC
BEACHES. THESE SURGING WAVES WILL GENERATE RIP CURRENTS ALONG THE
SHORE LINE AND WITHIN THE SURF ZONE...AND LOCAL BEACH GOERS ARE
URGED TO BE ALERT FOR THESE STRONG CURRENTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

70

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ponce and Vicinity

When
September 14, 3:10 PM AST to 7:10 PM AST
Where
Ponce and Vicinity County, Ponce
Reported by
EMERGENCY MANAGER
Coordinates
18.050, -66.617

Three persons were rescued from the swollen waters of River Inabon in Ponce.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475800.